Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 71, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 27, 2019, 2:42 AM EDT for Dixie County, Lafayette County, Florida. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2019, 2:42 AM EDT (06:42 UTC)
- Expired
- Mar 27, 2019, 3:36 AM EDT
- In force
- 54 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dixie County, FL, Lafayette County, FL
The radar
The Moody AFB radar (KVAX), 132 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 3:15 AM EDT | HAIL 1 | 4 Ssw Fletcher, FL | HAIL ACCUMULATED ON THE GROUND FROM PEA TO QUARTER SIZE IN THE OLD TOWN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326
WUUS52 KTAE 270642
SVRTAE
FLC029-067-270815-
/O.NEW.KTAE.SV.W.0071.190327T0642Z-190327T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
242 AM EDT WED MAR 27 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
South central Lafayette County in Big Bend of Florida...
Northeastern Dixie County in Big Bend of Florida...
* Until 415 AM EDT.
* At 242 AM EDT, a severe thunderstorm was located 11 miles south of
Mayo, moving southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Cross City, Shamrock, Hines, Cross City Airport, Old Town, Eugene,
Fletcher, Guaranto Springs and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 2976 8295 2973 8295 2972 8294 2972 8296
2970 8294 2970 8296 2964 8296 2963 8297
2961 8297 2958 8294 2954 8298 2949 8299
2950 8320 2988 8329 3000 8314 2982 8293
2980 8293 2980 8292
TIME...MOT...LOC 0642Z 319DEG 16KT 2989 8316
HAIL...1.00IN
WIND...<50MPH
$$
42-DVD2 follow-up statements
245
WWUS52 KTAE 270712
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
312 AM EDT WED MAR 27 2019
FLC067-270722-
/O.CAN.KTAE.SV.W.0071.000000T0000Z-190327T0815Z/
Lafayette FL-
312 AM EDT WED MAR 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAFAYETTE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2976 8295 2973 8295 2972 8294 2972 8296
2970 8294 2970 8296 2964 8296 2963 8297
2961 8297 2958 8294 2954 8298 2949 8299
2950 8320 2982 8328 2982 8293 2980 8293
2980 8292
TIME...MOT...LOC 0712Z 323DEG 22KT 2973 8303
$$
FLC029-270815-
/O.CON.KTAE.SV.W.0071.000000T0000Z-190327T0815Z/
Dixie FL-
312 AM EDT WED MAR 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR NORTHEASTERN DIXIE COUNTY...
At 312 AM EDT, a severe thunderstorm was located 8 miles northeast of
Cross City, moving southeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Cross City, Shamrock, Hines, Cross City Airport, Old Town, Eugene,
Fletcher, Guaranto Springs and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 2976 8295 2973 8295 2972 8294 2972 8296
2970 8294 2970 8296 2964 8296 2963 8297
2961 8297 2958 8294 2954 8298 2949 8299
2950 8320 2982 8328 2982 8293 2980 8293
2980 8292
TIME...MOT...LOC 0712Z 323DEG 22KT 2973 8303
HAIL...1.00IN
WIND...<50MPH
$$
42-DVD101
WWUS52 KTAE 270736
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
336 AM EDT WED MAR 27 2019
FLC029-270746-
/O.CAN.KTAE.SV.W.0071.000000T0000Z-190327T0815Z/
Dixie FL-
336 AM EDT WED MAR 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DIXIE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 2976 8295 2973 8295 2972 8294 2972 8296
2970 8294 2970 8296 2964 8296 2963 8297
2961 8297 2958 8294 2954 8298 2949 8299
2950 8320 2982 8328 2982 8293 2980 8293
2980 8292
TIME...MOT...LOC 0734Z 319DEG 16KT 2965 8295
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:18 PM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Mar 26, 9:18 PM EDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
918 PM EDT Tue Mar 26 2019
.UPDATE...
The current forecast remains on track with no significant changes
from the near term section below.
&&
.PREV DISCUSSION [740 PM EDT]...
.NEAR TERM [Through Tonight]...
18 UTC surface analysis shows an inverted trough moving through
South Carolina. In addition to the sharp wind shift/speed increase
across the trough axis, it also shows up well in visible satellite
imagery on the leading edge of a more agitated Cu field compared to
the more stable field out ahead to the southwest. The main synoptic
cold front is well to the SE of the region, across Central Florida.
Aloft, vapor imagery shows a large upper low moving through Western
Tennessee heading for our region. Analysis data from earlier at 12
UTC showed very cool temperatures associated with this upper low,
and as this low moves closer to our region, expect mid level
temperatures to drop considerably.
The forecast tonight with respect to rain across much of the area
tonight is well agreed among the models. Strong vertical lift ahead
of the upper low and the increasing moisture field from the NE will
result in much of South Georgia and North Florida getting rain. What
is a little more uncertain is whether thunderstorms accompany this
system. The afternoon guidance seems to be a little more unstable
than previous runs, so will continue mention of thunderstorms in the
forecast.
As to any strong/severe storm potential - the concern would be for
hail, probably less than 1 inch in diameter. A couple of model
solutions suggest that in addition to unusually low freezing levels
(7kft), SBCAPE prior to 03z could peak around 800 J/kg. This seems a
little too aggressive, with the mean of the hi-res guidance
suggesting SBCAPES less than 250 J/kg. Given that instability will
be fairly low, despite the steep lapse rates, can't rule out the
possibility of some small hail in the more vigorous storms in the
evening. It does, however, seem unlikely that a storm would reach
severe limits.
Model guidance is in good agreement that showers and storms should
exit the region in the 09-12z Wednesday time frame, and as such,
have a quick end to PoPs north to south at that time. Temperatures
overnight should drop into the low to mid 50.
.SHORT TERM [Wednesday Through Thursday Night]...
In the upper levels a shortwave will move through the Peninsula
tomorrow morning. A ridge will build into the region by tomorrow
afternoon. At the surface high pressure will move into the region by
tomorrow afternoon. Northeasterly winds will bring cool, dry air
into the region. POPs will be near zero. Skies will be sunny and
clear. Lows will be in the 40s. Highs will be in the 60s tomorrow
and in the lower to mid 70s on Thursday.
.LONG TERM [Friday Through Tuesday]...
In the upper levels a shortwave will move through on Friday night
into Saturday. On Sunday a deep trough will move through the Eastern
U.S. with nearly zonal flow or slight troughing over the region. At
the surface high pressure will be over the region until the next
front approaches on Sunday. A Gulf Low will keep rain chances
elevated early next week. POPs will be low until the front
approaches on Sunday. POPs will be 50 to 60 percent on Sunday then
30 to 40 percent early next week. Lows will be in the 40s and 50s.
Highs will be in the 60s and 70s.
.AVIATION...
[Through 00Z Thursday]
Scattered SHRA and TSRA expected at TLH/ABY/VLD starting as soon
as 01z and continuing to around 09z. MVFR conditions are possible
with these storms. Thereafter, MVFR cigs should persist at most
terminals until 13-15Z. Winds N-NE increase with gusts around 20
kts.
.MARINE...
Northwesterly winds will increase tonight. A Small Craft Advisory
has been issued for winds over 20 knots. Northeasterly winds will be
moderate tomorrow afternoon through Thursday. A wet pattern will
return on Sunday and continue through early next week.
.FIRE WEATHER...
Drier air will advance into the area, with minimum RH values in the
low-mid 20s across much of the area. 20 ft winds will also be
elevated tomorrow, although the timing of these two conditions may
not quite sync up. KBDI values in AL are low and GA fuel moistures
remain above 6%, so no red flag conditions are anticipated there.
In Florida, however, have a fire weather watch up for possible red
flag conditions in the eastern Panhandle tomorrow. Conditions
may be possible further east as well, though we're anticipating
storms tonight in the Big Bend, which would knock down the ERC values
there. Because of the elevated winds, dispersions will also be high
tomorrow.
.HYDROLOGY...
There is another chance for rain tonight then dry weather is
expected until the next system approaches on Sunday. A wet pattern
is expected early next week. Rainfall totals over the next seven
days are one inch or less. All local rivers are below action stage
at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 54 68 44 75 48 / 60 0 0 0 0
Panama City 55 69 48 71 53 / 20 0 0 0 0
Dothan 50 66 41 72 47 / 30 0 0 0 0
Albany 51 64 42 71 47 / 80 0 0 0 0
Valdosta 53 66 44 73 48 / 70 0 0 0 0
Cross City 56 69 47 74 50 / 60 10 0 0 0
Apalachicola 55 70 49 71 54 / 20 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from 9 AM EDT /8 AM CDT/ Wednesday through
Wednesday evening for Calhoun-Coastal Bay-Coastal Gulf-
Holmes-Inland Bay-Inland Gulf-Jackson-Washington.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT /1 PM CDT/ Wednesday for
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
UPDATE...LF
NEAR TERM...Godsey
SHORT TERM...McD
LONG TERM...McD
AVIATION...LF
MARINE...McD
FIRE WEATHER...Nguyen
HYDROLOGY...McDIn the hours before
Local storm report, Mar 27, 12:43 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1243 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM HAIL DIXIE 30.79N 83.66W
03/26/2019 E1.00 INCH BROOKS GA PUBLIC
PUBLIC ESTIMATED HAIL RANGING FROM DIME TO
QUARTER SIZE IN THE DIXIE AREA.
&&Special weather statement, Mar 27, 12:50 AM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1250 AM EDT WED MAR 27 2019
FLZ019-GAZ159-160-270515-
Madison FL-Brooks GA-Lowndes GA-
1250 AM EDT WED MAR 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON...SOUTHWESTERN
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 115 AM EDT...
At 1250 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of I-75 At Exit 16 to 8
miles west of Madison. Movement was east at 20 mph.
Pea to dime size hail will be possible with these storms.
Locations impacted include...
Madison, Lake Park, Dasher, Lee, Twin Lakes, Hopewell, Cherry Lake,
Hamburg, Pinetta, I-75 At Exit 5, Nankin, Clyattville, Hanson and
I-75 At Exit 11.
LAT...LON 3066 8314 3063 8316 3063 8328 3059 8326
3055 8326 3052 8324 3047 8324 3035 8331
3036 8367 3073 8345 3077 8314
TIME...MOT...LOC 0450Z 259DEG 16KT 3069 8340 3044 8356
42-DVDLocal storm report, Mar 27, 12:55 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1255 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 2 NNE PIDCOCK 30.81N 83.70W
03/26/2019 E0.25 INCH BROOKS GA PUBLIC
PEA SIZE HAIL REPORTED ALONG DIXIE BARWICK
ROAD IN BROOKS COUNTY.
&&Special weather statement, Mar 27, 1:10 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
110 AM EDT WED MAR 27 2019
FLZ019-GAZ160-270545-
Madison FL-Lowndes GA-
110 AM EDT WED MAR 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR MADISON AND SOUTH CENTRAL LOWNDES
COUNTIES UNTIL 145 AM EDT...
At 110 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Lake Park to 11 miles southwest
of Madison. Movement was east at 15 mph.
Pea to dime size hail will be possible with these storms.
Locations impacted include...
Madison, Lake Park, Dasher, Lee, Moseley Hall, Twin Lakes, Hopewell,
Cherry Lake, Pinetta, I-75 At Exit 5, Clyattville, Hanson and I-75 At
Exit 11.
LAT...LON 3063 8314 3063 8329 3062 8327 3059 8326
3055 8326 3042 8322 3041 8319 3039 8317
3037 8319 3035 8319 3035 8321 3026 8324
3026 8347 3030 8347 3031 8364 3064 8342
3064 8336 3068 8340 3075 8335 3075 8313
TIME...MOT...LOC 0510Z 278DEG 12KT 3067 8331 3033 8354
42-DVDSpecial weather statement, Mar 27, 1:47 AM EDT, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
147 AM EDT WED MAR 27 2019
FLZ029-270630-
Lafayette FL-
147 AM EDT WED MAR 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAFAYETTE COUNTY UNTIL
230 AM EDT...
At 147 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Dowling Park, or 11 miles northwest of Mayo,
moving east at 35 mph.
Pea to dime size hail will be possible with this storm.
Locations impacted include...
Mayo, Townsend, Buckville, San Pedro Junction, Day, Alton and Mayo
Junction.
LAT...LON 2990 8294 3004 8337 3026 8336 3023 8324
3018 8325 3017 8323 3015 8324 3010 8321
3010 8318 3011 8316 3008 8307 3007 8307
3001 8300 2999 8296 2996 8295 2994 8292
TIME...MOT...LOC 0547Z 290DEG 29KT 3015 8332
42-DVDLocal storm report, Mar 27, 2:35 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL MAYO 30.05N 83.18W
03/27/2019 E0.25 INCH LAFAYETTE FL 911 CALL CENTER
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:49 PM EDT | Special Weather Statement | TAE | Madison | 41 min |
| Mar 27, 12:50 AM EDT | Special Weather Statement | TAE | Madison | 25 min |
| Mar 27, 1:10 AM EDT | Special Weather Statement | TAE | Madison | 35 min |
| Mar 27, 1:47 AM EDT | Special Weather Statement | TAE | Lafayette | 43 min |
| Mar 27, 2:00 AM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 60 min |
| Mar 27, 3:36 AM EDT | Red Flag Warning | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.